A family of lapped regular transforms with integer coefficients

Masaaki Ikehara, Trac D. Tran, Truong Q. Nguyen

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

Invertible transforms with integer coefficients are highly desirable because of their fast, efficient, VLSI-suitable implementations and their lossless coding capability. In this paper, a large class of lapped regular transforms with integer coefficients (ILT) is presented. Regularity constraints are also taken into account to provide smoother reconstructed signals. In other words, this ILT family can be considered to be an M-band biorthogonal wavelet with integer coefficients. The ILT also possesses a fast and efficient lattice that structurally enforces both linear-phase and exact reconstruction properties. Preliminary image coding experiments show that the ILT yields comparable objective and subjective performance to those of popular state-of-the-art transforms with floating-point coefficients.

Original languageEnglish
Pages (from-to)834-841
Number of pages8
JournalIEEE Transactions on Signal Processing
Volume50
Issue number4
DOIs
Publication statusPublished - 2002 Apr

    Fingerprint

Keywords

  • Image coding
  • Integer transform
  • Lapped transform

ASJC Scopus subject areas

  • Electrical and Electronic Engineering
  • Signal Processing

Cite this